Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

September 28, 2011Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 28, 2011, 10:45 AM EDT for Kent County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2011, 10:45 AM EDT (14:45 UTC)
Expired
Sep 28, 2011, 11:45 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 36 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS81 KPHI 281445
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 AM EDT WED SEP 28 2011

DEZ001-002-MDZ015-020-281545-
CAROLINE MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1045 AM EDT WED SEP 28 2011

...A BAND OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...NEW 
CASTLE AND QUEEN ANNE'S COUNTIES THROUGH 11:45 AM...

AT 1045 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF 
STRONG THUNDERSTORMS CENTERED 12 MILES WEST OF DOVER...MOVING
NORTH-NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR 
HAZLETTVILLE...WYOMING...CAMDEN...RISING SUN AROUND 1050 
AM...HARTLY...RODNEY VILLAGE...KENT ACRES...HIGHLAND ACRES AROUND 
1055 AM...DOVER AROUND 1100 AM AND KENTON AROUND 1105 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORM...PERHAPS AT THE RATE OF 
1 TO 2 INCHES AN HOUR...AND WILL CAUSE WATER TO POND ON ROADS AND 
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE 
STORMS.

LAT...LON 3909 7584 3925 7579 3925 7576 3932 7577
      3952 7573 3932 7543 3924 7538 3916 7540
      3907 7539 3903 7533 3898 7529 3894 7530
      3895 7539 3892 7541

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 28, 9:49 AM EDT, 56 minutes earlier.

Area forecast discussion, Sep 28, 9:49 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EDT WED SEP 28 2011

.SYNOPSIS...
STUBBORN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SIT OVER
THE OHIO VALLEY THROUGH AT LEAST THURSDAY. MORE ENERGY FROM THE
PACIFIC NORTHWEST WILL KICK THE UPPER LEVEL TO THE EAST AS IT DRAGS
A COLD FRONT THROUGH LATER ON THURSDAY AND OUT TO SEA BY FRIDAY. A
SECONDARY COLD FRONT LOOKS TO MOVE THROUGH DURING THE DAY FRIDAY
WITH CANADIAN HIGH PRESSURE FILING IN BEHIND FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR INDICATING WIDELY SCAT SHOWERS MOST AREAS AND A MORE
CONCENTRATED AREA MOVING NWRD ACROSS THE DELMARVA. POPS/QPF UPPED
ACROSS THE DELMARVA TO ACCOUNT FOR THIS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT MIGHT BE THE BEST CHC FOR HEAVY RAIN AND THUNDERSTORMS IN
THE WATCH AREA AS A WEAK SFC LOW AND DIFFLUENT THICKNESS MOVE TO
THE DEL VALLEY.

IT COULD CLEAR OUT ALOFT TOWARD DAWN THURSDAY BUT THAT WOULD INCREASE
PATCHY DENSE FOG POTENTIAL LATE THIS COMING NIGHT.

BLENDED MODEL GUIDANCE FOR TEMPS/DEWPOINTS/WINDS WITH ANOTHER HUMID
NIGHT IN STORE FOR US BUT PROBABLY THE LAST FOR QUITE A WHILE.

GUIDANCE HAS BEEN UNDERFCSTG THE DEWPOINTS THE PAST DAY OR SO.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
LONG WAVE TROUGH OVER THE OHIO VALLEY ASSOCIATED WITH LOLLYGAGGING
MID-LEVEL LOW WILL FINALLY BEGIN TO OPEN UP ON THURSDAY AS ANOTHER
PIECE OF MID-LEVEL ENERGY EJECTS INTO ITS BASE. THIS THEN STARTS TO
PUSH THE OPEN WAVE TOWARDS THE NORTHEAST AT A FASTER CLIP THUS
ALLOWING THE CURRENT STATIONARY FRONT TO OUR WEST TO BEGIN TO MOVE
EAST AS A COLD FRONT. THERE IS A LOT OF VORTICITY ASSOCIATED WITH
THE PASSAGE OF THE MID-LEVEL LOW AND COLD FRONT SO AIR PARCEL
ASCENSION WILL NOT BE AN ISSUE FOR THURSDAY. DEEP VERTICAL SHEAR
WILL BE PRIME FOR AN ENHANCED UPDRAFT ROTATION AND UNDER THE MOIST
SOUTHERLY FLOW DEWPOINTS WILL REMAIN IN THE MID 60S.

THE MAIN QUESTION IS CAN WE BREAK OUT ENOUGH FOR THE EARLY AFTERNOON
HOURS TO SEE AN INCREASE IN SURFACE BASED CAPE. AS OF NOW IT LOOKS
AS THOUGH THE FRONT WILL BE BARRELING THROUGH BY THE AFTERNOON HOURS
AND THERE COULD BE MODEST CLEARING. IT DOES NOT LOOK TO BE A
WIDESPREAD EVENT ON THURSDAY BUT ALL SEVERE CONVECTIVE INDICES
POINT TO A RATHER ACTIVE AFTERNOON/EVENING WITH GUSTY WINDS AND
HEAVY RAIN.

WITH THIS FRONT THROUGH THE REGION BY FRIDAY MORNING ANOTHER, WEAKER
AND DRIER, COLD FRONT WILL SWEEP THROUGH ON FRIDAY. THIS IS
ASSOCIATED WITH THE MID-LEVEL CLOSED LOW THAT KICKED ITS PREDECESSOR
TO THE EAST. STILL HAVE A CHANCE TO SEE SOME SHOWERS, MAINLY ACROSS
OUR NORTHERN ZONES, WITH THE STRONGER MID-LEVEL ENERGY SHEARING
ACROSS THOSE PARTS OF THE CWA. WITH A COLD POOL ALOFT AND STRONG
COLD AIR ADVECTION TAKING PLACE ON SATURDAY WE COULD STILL SEE A
RESIDUAL SHOWER ACROSS THE NORTH WHILE EVERYWHERE SHOULD BE DRY.

DRYING TREND CONTINUES FROM SUNDAY THROUGH THE REMAINDER OF THE
LONGTERM PERIOD AS HIGH PRESSURE NOSES IN FROM THE WEST.
TEMPERATURES WILL FEEL MUCH LIKE FALL OVER THE WEEKEND AS A STIFF
NORTHWEST WINDS KICKS IN COOLER AND DRIER CANADIAN AIR.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR/MVFR AT MOST SITES PRESENTLY...WITH CURRENT TAFS INDICATING
SLOW IMPROVEMENT LATER TODAY. LOW CONFID IN THIS SO AMDS WILL BE
FREQUENT TODAY.

TONIGHT...MVFR OR IFR CIGS. BRIEF LIFR IN SCT HEAVY SHOWERS WITH
ISO TSTMS.  LIGHT SE WIND.

OUTLOOK...
UPPER LEVEL LOW PRESSURE AND SOUTHERLY FLOW WILL CONTINUE INTO
THE FIRST HALF OF THURSDAY BEFORE A STRONG COLD FRONT SWINGS
THROUGH LATER IN THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED
ON THURSDAY AS THE FRONT LIFTS THROUGH. A SECONDARY FRONT WILL
SWEEP THROUGH ON FRIDAY GIVING WAY TO BUILDING HIGH PRESSURE OVER
THE WEEKEND. THERE COULD STILL BE MVFR CIGS AND VSBY WITH THE
STORMS ON THURSDAY AND POSSIBLY ON FRIDAY WILL ANY REMAINING LOW
LEVEL MOISTURE. VFR CONDITIONS ARE EXPECTED OVER THE WEEKEND AS
WINDS SHIFT TOWARDS THE NORTHWEST AND BRING IN DRIER AIR.

&&

.MARINE...
TODAY AND TONIGHT...NO HEADLINE.

WINDS ARE EXPECTED TO REMAIN WELL BELOW ADVISORY CRITERIA THROUGH
TONIGHT. SEAS WILL REMAIN AT 3 OR 4 FEET ON THE OCEAN, WHICH IS
WHAT WAVEWATCH CONTINUES TO FORECAST. THERE MAY BE SOME STRONG
THUNDERSTORMS MAINLY OVER DELAWARE BAY AND OVER THE SOUTHERN OCEAN
WATERS THIS AFTN OR EVENING.

OUTLOOK...
UPPER LEVEL LOW PRESSURE WILL FINALLY DEPART THE OHIO VALLEY AND
MOVE TOWARDS THE EAST ON THURSDAY. A TRAILING COLD FRONT WILL SWEEP
THROUGH ON THURSDAY AFTERNOON AND WE WILL SEE HEAVY SHOWERS WITH
POSSIBLY STRONG THUNDERSTORMS DURING THE AFTERNOON HOURS. A
SECONDARY COLD FRONT WILL PUSH BY ON FRIDAY WITH AGAIN A CHANCE OF
SHOWERS INTO SATURDAY. WINDS WILL THEN SWING AROUND TO THE NORTHWEST
AND UNDER A TIGHT PRESSURE GRADIENT INCREASE AND BECOME GUSTY. SEAS
SHOULD BUILD TO AROUND 5 FEET BY LATE SATURDAY NIGHT. SMALL CRAFT
CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY ONCE HIGH
PRESSURE ESTABLISHES ITSELF OVER OUR REGION.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH CONTINUES FOR ERN PA AND PARTS OF NRN NJ. IT
MAY BE EXPANDED ACROSS MORE OF NJ SHORTLY. A PNS STATEMENT WILL BE
ISSUED SHORTLY WITH UPDATED RAINFALL TOTALS. FLS/FFW WILL BE ISSED
TODAY...SO STAY IN TOUCH WITH THE RECENT GAGE LEVELS VIA THE AHAPS
LINK ON OUR WEBPAGE. (WEATHER.GOV/PHI)

&&

.TIDES/COASTAL FLOODING...
MINOR TIDAL FLOODING HAS OCCURRED ALONG THE OCEAN FRONT AND THE
COASTAL FLOOD ADVISORY WILL BE TAKEN DOWN BY 11 AM. TIDES ARE
RUNNING HIGHER THAN NORMAL DUE TO THE FACT THAT THE MOON'S
PERIGEE AND THE DATE OF THE NEW MOON ARE SEPARATED BY LESS THAN A
DAY (PERIGEAN SPRING TIDES). A STATEMENT WILL BE ISSED SHORTLY FOR
THE TIDAL DELAWAR RIVER...WHERE LEVELS WILL BE CLOSE TO MINOR
TIDAL FLOODING THIS AFTERNOON.

&&

.RIP CURRENTS...
FAIRLY LONG PERIOD 9-10 SECONDS 3 FT SE SWELLS EXPECTED THROUGH
THE DAY TODAY WITH A SE WIND OF ABOUT 10 KT. THIS WITH THE CONTINUED
INFLUENCE OF THE NEW MOON...A MODERATE RISK OF RIP CURRENTS WAS
FORECAST FOR WEDNESDAY. ITS MARGINAL MDT-LOW IN DE BUT ISSUED MDT
FOR ALL.

&&

.CLIMATE...
MAY ADD SOME MONTHLY DATA IF TIME BY 7AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     067>071.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     NJZ012>014-020>027.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007.
DE...COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     DEZ002>004.
MD...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 28, 3:51 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EDT WED SEP 28 2011

MDZ008-012-015-019-020-NJZ008>010-015-290800-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-
MERCER-
351 AM EDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ054-055-060>062-067>069-290800-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
351 AM EDT WED SEP 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-290800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
351 AM EDT WED SEP 28 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COASTAL FLOODING IS POSSIBLE DURING THURSDAY AND FRIDAYS HIGH TIDE
CYCLES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-290800-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
351 AM EDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COASTAL FLOODING IS POSSIBLE DURING THURSDAY AND FRIDAYS HIGH
TIDE CYCLES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ070-071-290800-
DELAWARE-PHILADELPHIA-
351 AM EDT WED SEP 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COASTAL FLOODING IS POSSIBLE DURING THURSDAY AND FRIDAYS HIGH
TIDE CYCLES.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 AM EDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 28, 8:57 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            CLINTON                 40.64N  74.91W
09/28/2011                   HUNTERDON          NJ   EMERGENCY MNGR

            FLOODING ALONG MANY SMALL STREAMS THROUGHOUT THE
            COUNTY.

0700 AM     FLOOD            GLEN GARDNER            40.70N  74.94W
09/28/2011                   HUNTERDON          NJ   PUBLIC

            FLOODING ALONG SMALL STREAMS.

0830 AM     FLOOD            LEBANON TWP             40.73N  74.90W
09/28/2011                   HUNTERDON          NJ   TRAINED SPOTTER

            FLOODING ALONG HOFFMANS CROSSING ROAD.

&&

EVENT NUMBER PHI1100747 PHI1100748 PHI1100749

KEK
Special weather statement, Sep 28, 9:10 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 AM EDT WED SEP 28 2011

DEZ003-281345-
INLAND SUSSEX DE-
910 AM EDT WED SEP 28 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUSSEX COUNTY THROUGH
9:45 AM...

AT 905 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 12 MILES NORTHWEST OF SALISBURY...MOVING NORTHEAST AT
25 TO 30 MPH. THE THUNDERSTORM WILL BE NEAR BETHEL AROUND 925
AM...SEAFORD AROUND 935 AM AND BRIDGEVILLE AROUND 945 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 3846 7565 3846 7570 3847 7571 3878 7572
      3883 7569 3868 7542 3845 7563
Local storm report, Sep 28, 9:14 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            CLINTON                 40.64N  74.91W
09/28/2011                   HUNTERDON          NJ   EMERGENCY MNGR

            FLOODING ALONG MANY SMALL STREAMS THROUGHOUT THE
            COUNTY.

0700 AM     FLOOD            GLEN GARDNER            40.70N  74.94W
09/28/2011                   HUNTERDON          NJ   PUBLIC

            FLOODING ALONG SMALL STREAMS.

0815 AM     FLASH FLOOD      BRANCHVILLE             41.15N  74.75W
09/28/2011                   SUSSEX             NJ   EMERGENCY MNGR

            QUICK RISES IN CREEKS AND STREAMS NEAR BRANCHVILLE.

0830 AM     FLOOD            LEBANON TWP             40.73N  74.90W
09/28/2011                   HUNTERDON          NJ   TRAINED SPOTTER

            FLOODING ALONG HOFFMANS CROSSING ROAD.

&&

EVENT NUMBER PHI1100747 PHI1100748 PHI1100750 PHI1100749

KEK/MWG
Special weather statement, Sep 28, 9:17 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 AM EDT WED SEP 28 2011

NJZ001-281415-
SUSSEX NJ-
917 AM EDT WED SEP 28 2011

...HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT SUSSEX
COUNTY NEW JERSEY THROUGH 10:15 AM...

AT 915 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF HEAVY SHOWERS CONTINUING OVER EASTERN SUSSEX COUNTY NEW
JERSEY...AND A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NEWTON. THE
ACTIVITY WAS MOVING NORTH AT 10 TO 15 MPH. THE THUNDERSTORM WILL BE
NEAR NEWTON AROUND 920 AM...OGDENSBURG AROUND 940 AM...FRANKLIN
AROUND 955 AM...BRANCHVILLE AROUND 1000 AM AND HAMBURG AROUND 1010
AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR FROM ANY OF THE
THUNDERSTORMS.

LAT...LON 4124 7444 4121 7440 4107 7451 4095 7465
      4096 7476 4133 7477
Special weather statement, Sep 28, 10:05 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 AM EDT WED SEP 28 2011

DEZ002-MDZ020-281445-
CAROLINE MD-KENT DE-
1005 AM EDT WED SEP 28 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND KENT
COUNTIES THROUGH 10:45 AM...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS CENTERED 19 MILES EAST OF EASTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR GREENSBORO
AROUND 1010 AM...HARRINGTON AROUND 1015 AM...GOLDSBORO AROUND 1020
AM...FELTON...SANDTOWN...HENDERSON AROUND 1025 AM...VIOLA...MARYDEL
AROUND 1030 AM...WOODSIDE AND WOODSIDE EAST AROUND 1035 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS...AS IS SMALL
HAIL. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS.

LAT...LON 3888 7592 3914 7578 3914 7575 3917 7576
      3922 7573 3910 7540 3883 7563 3883 7573
      3877 7572
Special weather statement, Sep 28, 10:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 AM EDT WED SEP 28 2011

DEZ001-002-MDZ015-020-281545-
CAROLINE MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1045 AM EDT WED SEP 28 2011

...A BAND OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES THROUGH 11:45 AM...

AT 1045 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF
STRONG THUNDERSTORMS CENTERED 12 MILES WEST OF DOVER...MOVING
NORTH-NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
HAZLETTVILLE...WYOMING...CAMDEN...RISING SUN AROUND 1050
AM...HARTLY...RODNEY VILLAGE...KENT ACRES...HIGHLAND ACRES AROUND
1055 AM...DOVER AROUND 1100 AM AND KENTON AROUND 1105 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORM...PERHAPS AT THE RATE OF
1 TO 2 INCHES AN HOUR...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS.

LAT...LON 3909 7584 3925 7579 3925 7576 3932 7577
      3952 7573 3932 7543 3924 7538 3916 7540
      3907 7539 3903 7533 3898 7529 3894 7530
      3895 7539 3892 7541

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:53 PM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester, Salem4 hr
Sep 28, 1:54 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 4 more51 min
Sep 28, 3:56 AM EDTFlash Flood WatchPHIHunterdon, Morris, Somerset, Sussex, Warren39 hr
Sep 28, 4:09 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren51 min
Sep 28, 4:10 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more7 hr
Sep 28, 4:49 AM EDTAreal Flood WarningPHIHunterdon, Morris, Warren7 hr
Sep 28, 5:45 AM EDTRiver Flood WarningPHIHunterdon, Somerset22 hr
Sep 28, 6:29 AM EDTFlash Flood WarningPHISussex, Warren7 hr
Sep 28, 9:17 AM EDTSpecial Weather StatementPHISussex58 min
Sep 28, 10:02 AM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester, Salem8 hr
Sep 28, 12:00 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset, Warren6 hr
Sep 28, 3:29 PM EDTCoastal Flood StatementPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean9 hr
Sep 28, 5:58 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset, Sussex, Warren26 hr
Sep 27, 8:16 PM EDTAreal Flood WarningPHICarbon, Monroe3 hr
Sep 28, 4:38 AM EDTAreal Flood WarningPHIBucks3 hr
Sep 28, 5:45 AM EDTSpecial Weather StatementPHIMontgomery60 min
Sep 28, 11:15 AM EDTSpecial Weather StatementPHIBerks60 min
Sep 28, 12:24 PM EDTSpecial Weather StatementPHILehigh51 min
Sep 28, 3:20 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery55 min
Sep 28, 3:59 PM EDTSpecial Weather StatementPHIBerks, Chester, Delaware, Montgomery61 min
Sep 28, 4:21 PM EDTSpecial Weather StatementPHICarbon54 min
Sep 28, 4:33 PM EDTAreal Flood AdvisoryPHIBerks, Chester, Montgomery2 hr
Sep 28, 4:36 PM EDTFlash Flood WarningPHIBerks, Chester3 hr
Sep 28, 4:48 PM EDTSpecial Weather StatementPHINorthampton57 min
Sep 28, 4:59 PM EDTAreal Flood AdvisoryPHIBucks, Northampton3 hr
Sep 28, 5:02 PM EDTSpecial Weather StatementPHIBerks, Lehigh58 min
Sep 28, 5:12 PM EDTSpecial Weather StatementPHILehigh63 min
Sep 28, 5:29 PM EDTSpecial Weather StatementPHICarbon61 min
Sep 28, 5:32 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Northampton58 min
Sep 28, 5:42 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more3 hr
Sep 28, 6:31 PM EDTSpecial Weather StatementPHINorthampton59 min
Sep 28, 6:35 PM EDTAreal Flood WarningPHIBucks2 hr
Sep 28, 6:41 PM EDTFlash Flood WarningPHICarbon, Lehigh, Monroe, Northampton3 hr
Sep 28, 7:44 PM EDTAreal Flood WarningPHIChester3 hr
Sep 28, 8:30 AM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot2 hr
Sep 28, 9:32 AM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's, Talbot3 hr
Sep 28, 10:05 AM EDTSpecial Weather StatementPHICaroline40 min
Sep 28, 1:40 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's65 min
Sep 28, 1:58 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's62 min
Sep 28, 2:14 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot2 hr
Sep 28, 2:59 PM EDTSpecial Weather StatementPHICecil61 min
Sep 28, 3:54 PM EDTSpecial Weather StatementPHICecil66 min
Sep 28, 9:10 AM EDTSpecial Weather StatementPHISussex35 min
Sep 28, 1:31 PM EDTSpecial Weather StatementPHISussex59 min
Sep 28, 2:41 PM EDTSpecial Weather StatementPHIKent64 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.